Alert archive / Georgia / Areal Flood Warnings in 2018
Areal Flood Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Oct 10, 2018, 11:10 PM EDT for 8 counties in Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2018, 11:10 PM EDT (03:10 UTC)
- Expired
- Oct 11, 2018, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, GA, Clayton County, GA, Cobb County, GA, Douglas County, GA, Fulton County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 3:00 AM EDT | FLOOD | 3 Sw Hiram, GA | MULTIPLE ROADS WERE REPORTED WASHED AWAY AND CLOSED: GORE LAKES ROAD OFF OF MT OLIVET RD; HITCHCOCK RD OFF RIDGE RD; WOODROW KAY RD NEAR PROCTOR RD. WATER WAS REPORTED OVER THE ROADWAY ON GARMON RD NEAR HUGHES RD; BOB HUNTON RD; WILLIAMS LAKE RD;AND MUD GREEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
570
WGUS42 KFFC 110310
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1110 PM EDT WED OCT 10 2018
GAC045-063-067-097-121-143-223-233-110915-
/O.NEW.KFFC.FA.W.0009.181011T0310Z-181011T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Paulding GA-Carroll GA-Cobb GA-Haralson GA-Douglas GA-Clayton GA-
Fulton GA-Polk GA-
1110 PM EDT WED OCT 10 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for...
Paulding County in northwestern Georgia...
Carroll County in northwestern Georgia...
Cobb County in north central Georgia...
Haralson County in northwestern Georgia...
Douglas County in north central Georgia...
Clayton County in north central Georgia...
Fulton County in north central Georgia...
Southern Polk County in northwestern Georgia...
* Until 515 AM EDT Thursday.
* At 1108 PM EDT, the public reported heavy rain and flooding in
west metro Atlanta. That heavy rain will cause flooding. Up to
three and a half inches of rain have already fallen.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3408 8495 3407 8442 3395 8435 3365 8435
3365 8429 3360 8424 3355 8429 3344 8430
3343 8435 3335 8435 3335 8436 3336 8440
3348 8439 3355 8446 3350 8461 3351 8485
3344 8494 3346 8498 3343 8529 3393 8539
$$1 follow-up statement
850
WGUS82 KFFC 110910
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
510 AM EDT THU OCT 11 2018
GAC045-063-067-097-121-143-223-233-110917-
/O.EXP.KFFC.FA.W.0009.000000T0000Z-181011T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Paulding GA-Carroll GA-Cobb GA-Haralson GA-Douglas GA-Clayton GA-
Fulton GA-Polk GA-
510 AM EDT THU OCT 11 2018
...THE FLOOD WARNING WILL EXPIRE AT 515 AM EDT FOR PAULDING...
CARROLL...COBB...HARALSON...DOUGLAS...CLAYTON...FULTON AND SOUTHERN
POLK COUNTIES...
The heavy rain has ended, and the flooding threat has diminished. In
this area, rainfall amounts of of 3 to 5 inches, with isolated 6
inch totals, were observed through the evening and overnight hours.
Keep in mind that rivers and creeks may still be responding to the
excessive runoff over the area.
LAT...LON 3408 8495 3407 8442 3395 8435 3365 8435
3365 8429 3360 8424 3355 8429 3344 8430
3343 8435 3335 8435 3335 8436 3336 8440
3348 8439 3355 8446 3350 8461 3351 8485
3344 8494 3346 8498 3343 8529 3393 8539
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Oct 10, 7:19 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 10, 7:19 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 719 PM EDT Wed Oct 10 2018 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 332 PM EDT Wed Oct 10 2018/ SHORT TERM /Today through Friday/... ..Remnants of Michael To Track Across East and Central Georgia... Hurricane Michael made landfall near Mexico Beach Florida as a major hurricane at category 4 earlier this afternoon. It is now making a rapid acceleration to the NE with outer rain bands already affecting Central Georgia. The most immediate concern is the tornado threat as CAPE values have increased to 2000 J/KG and helicities will remain quite high through the entirety of this tropical event. Tornado watch has been issued for all of central Georgia and extending into the southern Atlanta metro. Winds will be an increasing concern from late evening into the overnight period as the initial tight wind circulation expands allowing for a larger envelope of damaging winds. With a stronger landfall, weakening will now only take this down to a Category 1 hurricane as it approaches the forecast area. As it tracks across Central Georgia, hurricane force winds may transition to mainly gusts but effects will remain the same with hundreds if not thousands of trees and powerlines downed. Some could be without power for several days or up to a week depending on how much intensity is maintained with Michael. Have upgraded with the last package the tropical storm warning to a hurricane warning for Telfair and Wheeler counties. Remainder of warnings look on track. Did not want to confuse remainder of the area with Wind Advisory for now but did include in PNS that areas including the Atlanta metro would see some damaging winds to down trees and powerlines but no Tropical Storm force anticipated. QPF with latest run has increased slightly and will now carry 4 to 6 inches with locally higher amounts but current flood watch is unaffected. In other news, Fall makes an appearance Thursday night into Friday with lows for portions of the metro now expected in the upper 40s. Something to look forward to for those that enjoy such weather. Deese LONG TERM /Friday Night through Tuesday/... Little changes were made to the long term with the focus obviously on Hurricane Michael. Did make minor tweaks to the extended temperatures and pops to account for the latest thinking, including a slight decrease in low temperatures next week. Otherwise, the previous forecast discussion remains applicable and follows below. 31 A much quieter long term is expected with most precip ended by Thursday night with just small chances for light showers briefly over the far e central cwa. Dry and much cooler weather is then expected for Friday and Saturday with temperatures within about 5 degrees of normal. Starting Sunday and beyond, a WSW flow aloft could have limited moisture and a short wave or two in conjunction with a weak cold front forecast to move across the area on Monday. This will amount to slight chance to chance pops for light showers through this timeframe. Instability will be very limited as well. Temperatures will mostly warm to above normal but not as much as previous. BDL && .AVIATION... 00Z Update... Hurricane Michael will continue moving across central GA tonight exiting into South Carolina early Thursday. The highest winds will be in the MCN area. Rain and MVFR/IFR cigs will spread across the region this evening and continue through tonight, exiting from the west Thursday morning. MVFR/IFR cigs will become VFR toward mid day Thursday as drier air spread across the forecast area. //ATL Confidence...00Z Update... Medium on cig heights. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 80 51 76 / 100 100 5 0 Atlanta 71 78 51 72 / 100 60 0 0 Blairsville 66 72 44 69 / 100 80 0 0 Cartersville 69 77 48 71 / 100 60 0 0 Columbus 72 82 53 77 / 100 30 0 0 Gainesville 70 78 51 74 / 100 90 0 0 Macon 73 83 52 77 / 100 60 0 0 Rome 70 77 48 71 / 90 50 0 0 Peachtree City 71 79 49 74 / 100 50 0 0 Vidalia 75 85 57 79 / 100 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 2 AM EDT Thursday for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Harris...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... Oconee...Oglethorpe...Peach...Pike...Pulaski...Putnam... Rockdale...Schley...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Flash Flood Watch through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Tropical Storm Warning for the following zones: Baldwin...Bibb... Chattahoochee...Crawford...Emanuel...Glascock...Greene... Hancock...Jasper...Jefferson...Johnson...Jones...Lamar... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Putnam...Talbot...Taliaferro...Taylor...Toombs...Treutlen... Twiggs...Upson...Warren...Washington...Wilkes...Wilkinson. Hurricane Warning for the following zones: Bleckley...Crisp... Dodge...Dooly...Houston...Laurens...Macon...Marion...Pulaski... Schley...Stewart...Sumter...Telfair...Webster...Wheeler... Wilcox. && SHORT TERM...17 LONG TERM....King AVIATION...17
Hazardous weather outlook, Oct 10, 10:20 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1020 PM EDT Wed Oct 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120230- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1020 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Hurricane Michael will continue to have significant impacts in central and a large portion of north Georgia tonight. Please refer to the Hurricane Local Statement /ATLHLSFFC/ the Flash Flood Watch /ATLFFAFFC/ and the Tornado Watch /ATLWCNFFC/ for all the details on Hurricane Michael. Also, please visit our web site at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds, heavy rains, and isolated thunderstorms are expected to diminish through the day Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information this evening for possible activation across north and central Georgia.
In the hours before
Special weather statement, Oct 10, 9:51 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT WED OCT 10 2018
GAZ066-067-078-079-089-091-110315-
Harris GA-Marion GA-Troup GA-Meriwether GA-Talbot GA-Muscogee GA-
951 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTHWESTERN MARION...
TROUP...MERIWETHER...TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 1115
PM EDT...
At 947 PM EDT...bands of recurring heavy rain were in parts of west
central Georgia near Columbus and areas north to near Luthersville
along with east to Talbotton.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Hamilton, Talbotton, Greenville, Manchester, West Point,
Hogansville, Pine Mountain, Woodbury, Luthersville, Waverly Hall,
Warm Springs, Woodland, Junction City, Geneva, Lone Oak, Gay, Bibb
City, Upatoi and F.d. Roosevelt State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3316 8512 3320 8511 3317 8508 3322 8494
3322 8486 3319 8486 3322 8485 3322 8451
3296 8453 3288 8451 3282 8444 3253 8445
3251 8464 3253 8465 3248 8500 3264 8511
3276 8514 3278 8512 3286 8519 3313 8524
TIME...MOT...LOC 0147Z 030DEG 5KT 3292 8488Local storm report, Oct 10, 9:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TROPICAL STORM VIENNA 32.09N 83.80W
10/10/2018 DOOLY GA MESONET
53 MPH PEAK WIND GUST FROM UGA WEATHER STATION AT PEAVY
FARM IN VIENNA.
&&
EVENT NUMBER FFC1800877
DJNLocal storm report, Oct 10, 10:33 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TROPICAL STORM PERRY 32.46N 83.73W
10/10/2018 HOUSTON GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN THROUGHOUT THE COUNTY IN
HOUSTON COUNTY, GA, INCLUDING AT LEAST TWO TREES ON
HOMES.
&&
EVENT NUMBER FFC1800878
KINGSpecial weather statement, Oct 10, 10:35 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1035 PM EDT Wed Oct 10 2018 GAZ083-093>096-104>110-110500- Twiggs-Macon-Peach-Houston-Bleckley-Sumter-Dooly-Crisp-Pulaski- Wilcox-Dodge-Telfair- 1035 PM EDT Wed Oct 10 2018 ...CENTER OF MICHAEL APPROACHING I-75 NEAR CORDELE... As of 1030 PM this evening, the center of Hurricane Michael was near Cordele, in Crisp County moving northeast around 20 MPH. As the storm continues to move across middle Georgia overnight, a period of damaging wind gusts of 50 to 70 mph will affect areas from Cordele to Perry to Hawkinsville to Eastman to Abbeville through around midnight. At 1015 PM, a credible weather station near the town of Arabi, in Crisp County, had a peak wind gust of 76 mph. Numerous downed trees and powerlines can be expected along with the potential for some structural damage. In addition, persistent heavy rainfall will increase the flood threat with localized flash flooding possible as a quick 1 to 3 inches of rain occurs in just a couple of hours. Residents in these areas are urged to stay inside a safe shelter for at least the next few hours as the center of still Hurricane Michael moves across middle Georgia. DJN
Local storm report, Oct 10, 10:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TROPICAL STORM ARABI 31.83N 83.74W
10/10/2018 CRISP GA MESONET
76 MPH PEAK WIND GUST MEASURED BY UGA WEATHER STATION
AT HARDIN FARM IN ARABI.
&&
EVENT NUMBER FFC1800879
DJNLocal storm report, Oct 10, 11:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TROPICAL STORM FORT BENNING 32.33N 84.99W
10/10/2018 CHATTAHOOCHEE GA AWOS
46 MPH MEASURED WIND GUST AT FORT BENNING AWOS.
&&
EVENT NUMBER FFC1800880
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:59 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Crisp, Dooly, Houston, Macon, Marion and 6 more | 6 hr |
| Oct 10, 9:49 PM EDT | Special Weather Statement | FFC | Henry | 26 min |
| Oct 10, 9:51 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee, Talbot, Troup | 84 min |
| Oct 10, 10:51 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Coweta, Fayette, Harris, Heard, Marion and 7 more | 6 hr |
| Oct 10, 11:23 PM EDT | Areal Flood Warning | FFC | Bibb, Bleckley, Butts, Crawford, Dodge, Henry and 11 more | 6 hr |
| Oct 10, 11:57 PM EDT | Areal Flood Warning | FFC | Barrow, Bartow, Cherokee, DeKalb, Forsyth, Fulton and 9 more | 6 hr |
| Oct 11, 12:14 AM EDT | Areal Flood Warning | FFC | Baldwin, Emanuel, Glascock, Greene, Hancock, Jefferson and 8 more | 6 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:46 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Oct 11, 1:50 AM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 11, 2:20 AM EDT | River Flood Warning | FFC | Fulton | 2 hr |
| Oct 11, 3:05 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 25 hr |
| Oct 11, 3:12 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 11, 3:27 AM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 93 min |
| Oct 11, 6:26 AM EDT | River Flood Warning | FFC | Cobb | 8 hr |
| Oct 11, 1:38 PM EDT | River Flood Warning | FFC | Gwinnett | 7 hr |
| Oct 11, 2:38 PM EDT | River Flood Warning | FFC | Cobb, Paulding | 20 hr |
Nearby
Areal Flood Warnings in Georgia, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.